LSTM Home > LSTM Research > LSTM Online Archive

Rifampicin induced shock during re-exposure for treatment of latent tuberculosis

Downloads

Downloads per month over past year

Harlow, Christopher Francis, Meghji, Jamilah, Martin, Laura, Harris, Timothy and Min Kon, On (2020) 'Rifampicin induced shock during re-exposure for treatment of latent tuberculosis'. BMJ Case Reports, Vol 13, e232117.

[img] Text
Harlow_December_2019_Clean.docx - Accepted Version

Download (37kB)

Abstract

We present a case of a young Asian female with rheumatoid arthritis who received latent tuberculosis infection (LTBI) treatment prior to treatment with a biologic agent, and developed shock with resistant hypotension on re-exposure to rifampicin. We discuss the epidemiology, pathophysiology and management of rifampicin induced shock, concluding that clinicians should be aware of this rare, but potential adverse effect, and be aware that adverse reactions to rifampicin are more frequent during re-exposure or longer dosing interval regimes. The evidence for desensitisation following such a reaction is lacking and this approach is not currently recommended. We would suggest close collaboration between specialties prescribing immunosuppression and the tuberculosis team when LTBI treatment is required after a reaction, with patient involvement to discuss the risks and benefits of treatment options.

Item Type: Article
Subjects: WF Respiratory System > Tuberculosis > WF 200 Tuberculosis (General)
WF Respiratory System > Tuberculosis > WF 310 Therapy
WF Respiratory System > Tuberculosis > WF 360 Drug therapy
Faculty: Department: Clinical Sciences & International Health > Clinical Sciences Department
Digital Object Identifer (DOI): https://doi.org/10.1136/bcr-2019-232117
Depositing User: Elly Wallis
Date Deposited: 17 Feb 2020 11:01
Last Modified: 02 Aug 2020 01:02
URI: https://archive.lstmed.ac.uk/id/eprint/13712

Statistics

View details

Actions (login required)

Edit Item Edit Item